Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Have high blood pressure and facial palsy. What exercises do you suggest?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1257 Questions
My father has high blood pressure. A minor facial palsy effect is visible on the left side not he face, last month. A per diagnosis and other test, MRI, CT, Blood test, No damage to skull or stoke came in the reports. Now days he is taking BP medicine and ecosprin but this BP is fluctuating from 110/65 to 190/120. What precaution should we take, what all exercise should he do face.
Posted Wed, 11 Dec 2013 in Hypertension and Heart Disease
Answered by Dr. Sukhvinder Singh 4 hours later
Brief Answer: please see details. Detailed Answer: Dear Sir 1. The usual causes for true fluctuations are neuropathies (nerve disorders especially affecting autonomic nervous system), alcohol, kidney diseases with large fluid shifts, pheochromocytoma, poor drug compliance, unusual physical or mental stress. 2. Faulty technique of measurement may also be responsible. Any increase in physical / mental stress or activity leads to rise in blood pressure. Hence measurements when you are excited, in pain, in stress, immediately after exercise, after tea/coffee/smoking are falsely high. They do not reflect actual control. 3. If most of the readings are towards higher side, one need to up-titrate the medication with a careful watch on "very low BP". He may also be subjected to 24 hours BP monitoring to get the actual control. A machine is fitted externally on the arm for 24 hour which periodically takes BP (after each 15-30 minutes). This is quite helpful in cases of large fluctuations. 4. Your internist must look into the medical causes of fluctuation as described above. 5. For facial nerve, he should put his palm on angle of mouth on effected side and massage it with a motion towards the ear on that side. for better clarification consult an ENT specialist. 6. Avoid excessive stress/ alcohol/ smoking/ salt/ chutneys/ soups/ pickles. Make sure that drugs are taken at right time. Feel free to discuss further for any clarifications. Sincerely Sukhvinder
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor